# SDR 96ZZZX798

- Difficulty date: January 26, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N200CH
- Make and model: Cessna 421A
- Aircraft serial: 421A0102
- Engine: Cont GTSIO520D
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Quill Shaft
- Part number: 63217H
- Condition: Failed
- Location: Lt Eng Drv Gear
- Part time: 1,320 hours
- Stage of operation: CL
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

LEFT ENGINE QUIT ON CLIMB-OUT.  PROP FEATHERED AIRCRAFT, MADE SAFE LANDING.  FOUND HOLE IN CASE UNDER INTERCOOLER FROM FAILED CONNECTING ROD.  PROP TURNS FREELY.  ENGINE NOT TORN DOWN AT THIS DATE.  SUBMITTER SUSPECTS QUILL SHAFT FAILED ALLOWING ENGINE TO OVERSPEED.  WILL SUBMIT FOLLOW-UP M OR D WHEN ENGINE IS TORN DOWN.
